MAUDE Adverse Event Report: MEDTRONIC IRELAND EVOLUT FX DCS; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC IRELAND EVOLUT FX DCS; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number D-EVOLUTFX-34
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Device-Device Incompatibility (2919); Difficult to Open or Close (2921); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Stroke/CVA (1770); Low Blood Pressure/ Hypotension (1914); Loss of Vision (2139); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 02/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a transcatheter aortic valve implant procedure, a pre-implant balloon aortic valvuloplasty (bav) was first completed due to the patient having a sievers type 0 bicuspid aortic valve.A confida guidewire and the delivery catheter system (dcs) were then inserted into the patient and advanced to the aortic annulus.At the aortic annulus, the dcs was unable to cross the annulus over the confida guidewire.Subsequently, the confida guidewire was withdrawn from the patient and replaced with a stedi guidewire.At this time the patient was noted to be hypotensive but with no identifiable effusion.With the stedi guidewire at the aortic annulus, the dcs was able to cross the aortic annulus without complication.The valve was then deployed to 60% but was subsequently recaptured due to it being positioned too deep.At this point in the procedure, it was noted that the patient's hypotension had worsened, so the dcs was retracted to the patient's ascending aorta and cardiopulmonary resuscitation (cpr) was initiated.As cpr continued and vasopressor medications were administered, the dcs was readvanced to the patient¿s aortic annulus, and the valve was deployed to 80%.At 80% deployment, the valve became partially detached from the dcs and was unable to be recaptured.Subsequently, the valve was fully deployed at a final implant depth of 12 millimeters (mm) from the non-coronary cusp (ncc).It was then noted that the valve was constrained near the waist of the valve, so a post-implant bav was then completed with a 25 mm non-medtronic (true) b alloon.After the post-implant bav, the valvular gradient was 5 millimeters of mercury (mm hg).It was further identified that the patient had a left bundle branch block (lbbb).Per the physician, the procedure did contribute to the event as well as the patient's bicuspid native valve.
 
Additional Manufacturer Narrative
Continuation of d10: product id: evfxplus-34; product lot/serial number (b)(6); product type: 0195 - heart valves; implant date: (b)(6) 2026; explant date: n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image review: only one intraprocedural image was submitted for review.The patient¿s executive summary was available, allowing for a complete anatomical assessment.The patient was noted to have a sievers type 0 bicuspid aortic valve with minimal calcification.The annular perimeter measured 81.2 mm, with a perimeter-derived diameter of 25.9 mm, suggesting suitability for a 29 mm evolut valve; however, documentation indicates that a 34 mm valve was selected.Fluoroscopic valve load inspection was not provided for review thus it is not possible to validate a good load.It is known that a pre-implant balloon aortic valvuloplasty was performed prior to valve implantation.Due to alleged difficulty crossing the aortic valve, the confida guidewire was exchanged for a stedi guidewire.It was reported that the patient subsequently became hypotensive, requiring cardiopulmonary resuscitation.Given the absence of a complete intraprocedural image set, the cause of the hypotension cannot be determined.The single image provided demonstrates a deeply implanted valve, positioned approximately 12 mm below the non-coronary cusp.It was further reported that post-implant dilatation was performed, resulting in a residual gradient of 5 mmhg.Subsequently, left bundle branch block was observed, most likely attributable to the deep valve implantation depth.Due to the limited supporting documentation provided, this analysis is inconclusive.Updated data: b2, b5, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the patient experienced a stroke and lost their vision.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a transcatheter aortic valve implant procedure, a pre-implant balloon aortic valvuloplasty (bav) was first completed due to the patient having a sievers type 0 bicuspid aortic valve.A confida guidewire and the delivery catheter system (dcs) were then inserted into the patient and advanced to the aortic annulus.At the aortic annulus, the dcs was unable to cross the annulus over the confida guidewire.Subsequently, the confida guidewire was withdrawn from the patient and replaced with a stedi guidewire.At this time the patient was noted to be hypotensive but with no identifiable effusion.With the stedi guidewire at the aortic annulus, the dcs was able to cross the aortic annulus without complication.The valve was then deployed to 60% but was subsequently recaptured due to it being positioned too deep.At this point in the procedure, it was noted that the patient's hypotension had worsened, so the dcs was retracted to the patient's ascending aorta and cardiopulmonary resuscitation (cpr) was initiated.As cpr continued and vasopressor medications were administered, the dcs was readvanced to the patient¿s aortic annulus, and the valve was deployed to 80%.At 80% deployment, the valve became partially detached from the dcs and was unable to be recaptured.Subsequently, the valve was fully deployed at a final implant depth of 12 millimeters (mm) from the non-coronary cusp (ncc).It was then noted that the valve was constrained near the waist of the valve, so a post-implant bav was then completed with a 25 mm non-medtronic (true) b alloon.After the post-implant bav, the valvular gradient was 5 millimeters of mercury (mm hg).It was further identified that the patient had a left bundle branch block (lbbb).Per the physician, the procedure did contribute to the event as well as the patient's bicuspid native valve.Additional information was received that the patient experienced a stroke and lost their vision.Additional information was received that per the physician, the cause of the hypotension was due to the dcs and the stedi guidewire causing aortic insufficiency by pinning the leaflet open.However, the confida guidewire did not cause of contribute to the hypotension.

Brand Name
EVOLUT FX DCS
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24344482
Report Number9612164-2026-00830
Device Sequence Number21217654
Product Code NPT
UDI-Device Identifier00763000942717
UDI-Public(01)00763000942717(17)270915(10)0013021402(20)01
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD-EVOLUTFX-34
Device Catalogue NumberD-EVOLUTFX-34
Device Lot Number0013021402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer02/25/2026
05/13/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date03/18/2026
05/14/2026
Date Device Manufactured09/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Disability;
Patient Age59 YR
Patient SexMale
Patient Weight103 KG